Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2009 (2009), Article ID 104274, 14 pages
http://dx.doi.org/10.1155/2009/104274
Research Article

Biwave Maps into Manifolds

Department of Mathematics, University of Mary Washington, Fredericksburg, VA 22401, USA

Received 8 January 2009; Accepted 30 March 2009

Academic Editor: Jie Xiao

Copyright © 2009 Yuan-Jen Chiang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. Eells, Jr. and J. H. Sampson, “Harmonic mappings of Riemannian manifolds,” American Journal of Mathematics, vol. 86, no. 1, pp. 109–160, 1964. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. J. Eells and L. Lemaire, “A report on harmonic maps,” The Bulletin of the London Mathematical Society, vol. 10, no. 1, pp. 1–68, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. J. Eells and L. Lemaire, “Another report on harmonic maps,” The Bulletin of the London Mathematical Society, vol. 20, no. 5, pp. 385–524, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. G. Y. Jiang, “2-harmonic maps and their first and second variational formulas,” Chinese Annals of Mathematics. Series A, vol. 7, no. 4, pp. 389–402, 1986. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. G. Y. Jiang, “2-harmonic isometric immersions between Riemannian manifolds,” Chinese Annals of Mathematics. Series A, vol. 7, no. 2, pp. 130–144, 1986. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. R. Caddeo, S. Montaldo, and C. Oniciuc, “Biharmonic submanifolds of 𝕊3,” International Journal of Mathematics, vol. 12, no. 8, pp. 867–876, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. R. Caddeo, C. Oniciuc, and P. Piu, “Explicit formulas for non-geodesic biharmonic curves of the Heisenberg group,” Rendiconti del Seminario Matematico. Università e Politecnico di Torino, vol. 62, no. 3, pp. 265–277, 2004. View at Google Scholar · View at MathSciNet
  8. E. Loubeau and C. Oniciuc, “On the biharmonic and harmonic indices of the Hopf map,” Transactions of the American Mathematical Society, vol. 359, no. 11, pp. 5239–5256, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. S. Montaldo and C. Oniciuc, “A short survey on biharmonic maps between Riemannian manifolds,” Revista de la Unión Matemática Argentina, vol. 47, no. 2, pp. 1–22, 2006. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. Y.-J. Chiang and R. Wolak, “Transversally biharmonic maps between foliated Riemannian manifolds,” International Journal of Mathematics, vol. 19, no. 8, pp. 981–996, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  11. Y.-J. Chiang and H. Sun, “2-harmonic totally real submanifolds in a complex projective space,” Bulletin of the Institute of Mathematics. Academia Sinica, vol. 27, no. 2, pp. 99–107, 1999. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. Y.-J. Chiang and H. Sun, “Biharmonic maps on V-manifolds,” International Journal of Mathematics and Mathematical Sciences, vol. 27, no. 8, pp. 477–484, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. S.-Y. A. Chang, L. Wang, and P. C. Yang, “A regularity theory of biharmonic maps,” Communications on Pure and Applied Mathematics, vol. 52, no. 9, pp. 1113–1137, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. C. Wang, “Biharmonic maps from R4 into a Riemannian manifold,” Mathematische Zeitschrift, vol. 247, no. 1, pp. 65–87, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. C. Wang, “Stationary biharmonic maps from Rm into a Riemannian manifold,” Communications on Pure and Applied Mathematics, vol. 57, no. 4, pp. 419–444, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. S. Klainerman and M. Machedon, “Smoothing estimates for null forms and applications,” Duke Mathematical Journal, vol. 81, no. 1, pp. 99–133, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. S. Klainerman and M. Machedon, “On the optimal local regularity for gauge field theories,” Differential and Integral Equations, vol. 10, no. 6, pp. 1019–1030, 1997. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. J. Shatah and M. Struwe, Geometric Wave Equations, Courant Lecture Notes in Mathematics, 2, Courant Institute of Mathematical Sciences, New York, NY, USA, 2000. View at Zentralblatt MATH
  19. J. Shatah and M. Struwe, “The Cauchy problem for wave maps,” International Mathematics Research Notices, vol. 2002, no. 11, pp. 555–571, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. T. Tao, “Global regularity of wave maps. I. Small critical Sobolev norm in high dimension,” International Mathematics Research Notices, no. 6, pp. 299–328, 2001. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. T. Tao, “Global regularity of wave maps. II. Small energy in two dimensions,” Communications in Mathematical Physics, vol. 224, no. 2, pp. 443–544, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. D. Tataru, “The wave maps equation,” Bulletin of the American Mathematical Society, vol. 41, no. 2, pp. 185–204, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. D. Tataru, “Rough solutions for the wave maps equation,” American Journal of Mathematics, vol. 127, no. 2, pp. 293–377, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  24. A. Nahmod, A. Stefanov, and K. Uhlenbeck, “On the well-posedness of the wave map problem in high dimensions,” Communications in Analysis and Geometry, vol. 11, no. 1, pp. 49–83, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. Y.-J. Chiang and Y.-H. Yang, “Exponential wave maps,” Journal of Geometry and Physics, vol. 57, no. 12, pp. 2521–2532, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. Y.-J. Chiang and R. Wolak, “Transversal wave maps,” preprint.
  27. T. Ichiyama, J.-I. Inoguchi, and H. Urakawa, “Classification and isolation phenomena of biharmonic maps and bi-Yang-Mills fields,” preprint.
  28. Y. L. Xin and X. P. Chen, “The hypersurfaces in the Euclidean sphere with relative affine Gauss maps,” Acta Mathematica Sinica, vol. 28, no. 1, pp. 131–139, 1985. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. L. C. Evans, Partial Differential Equations, vol. 19 of Graduate Studies in Mathematics, American Mathematical Society, Providence, RI, USA, 1998. View at Zentralblatt MATH · View at MathSciNet
  30. B. O'Neill, Semi-Riemannian Geometry with Applications to Relativity, vol. 103 of Pure and Applied Mathematics, Academic Press, New York, NY, USA, 1983. View at Zentralblatt MATH · View at MathSciNet